RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Funktsional. Anal. i Prilozhen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Funktsional. Anal. i Prilozhen., 2016, Volume 50, Issue 4, Pages 91–96 (Mi faa3257)  

This article is cited in 3 scientific papers (total in 3 papers)

Brief communications

Homogenization of Hyperbolic Equations

M. Dorodnyia, T. A. Suslina

a St. Petersburg State University, St. Petersburg, Russia

Abstract: We consider a self-adjoint matrix elliptic operator $A_\varepsilon$, $\varepsilon >0$, on $L_2({\mathbb R}^d;{\mathbb C}^n)$ given by the differential expression $b({\mathbf D})^* g({\mathbf x}/\varepsilon)b({\mathbf D})$. The matrix-valued function $g({\mathbf x})$ is bounded, positive definite, and periodic with respect to some lattice; $b({\mathbf D})$ is an $(m\times n)$-matrix first order differential operator such that $m \ge n$ and the symbol $b(\boldsymbol{\xi})$ has maximal rank. We study the operator cosine $\cos (\tau A^{1/2}_\varepsilon)$, where $\tau \in {\mathbb R}$. It is shown that, as $\varepsilon \to 0$, the operator $\cos (\tau A^{1/2}_\varepsilon)$ converges to $\cos(\tau (A^0)^{1/2})$ in the norm of operators acting from the Sobolev space $H^s({\mathbb R}^d;{\mathbb C}^n)$ (with a suitable $s$) to $L_2({\mathbb R}^d;{\mathbb C}^n)$. Here $A^0$ is the effective operator with constant coefficients. Sharp-order error estimates are obtained. The question about the sharpness of the result with respect to the type of the operator norm is studied. Similar results are obtained for more general operators. The results are applied to study the behavior of the solution of the Cauchy problem for the hyperbolic equation $\partial^2_\tau {\mathbf u}_\varepsilon ({\mathbf x}, \tau) =- A_\varepsilon {\mathbf u}_\varepsilon({\mathbf x}, \tau)$.

Keywords: periodic differential operators, hyperbolic equations, homogenization, operator error estimates

Funding Agency Grant Number
Russian Foundation for Basic Research 16-01-00087
Supported by the Russian Foundation for Basic Research (project no. 16-01-00087).


DOI: https://doi.org/10.4213/faa3257

Full text: PDF file (152 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Functional Analysis and Its Applications, 2016, 50:4, 319–324

Bibliographic databases:

UDC: 517.956.2
Received: 14.05.2016

Citation: M. Dorodnyi, T. A. Suslina, “Homogenization of Hyperbolic Equations”, Funktsional. Anal. i Prilozhen., 50:4 (2016), 91–96; Funct. Anal. Appl., 50:4 (2016), 319–324

Citation in format AMSBIB
\Bibitem{DorSus16}
\by M.~Dorodnyi, T.~A.~Suslina
\paper Homogenization of Hyperbolic Equations
\jour Funktsional. Anal. i Prilozhen.
\yr 2016
\vol 50
\issue 4
\pages 91--96
\mathnet{http://mi.mathnet.ru/faa3257}
\crossref{https://doi.org/10.4213/faa3257}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3646712}
\elib{http://elibrary.ru/item.asp?id=28119107}
\transl
\jour Funct. Anal. Appl.
\yr 2016
\vol 50
\issue 4
\pages 319--324
\crossref{https://doi.org/10.1007/s10688-016-0162-z}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000390093200007}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85006427492}


Linking options:
  • http://mi.mathnet.ru/eng/faa3257
  • https://doi.org/10.4213/faa3257
  • http://mi.mathnet.ru/eng/faa/v50/i4/p91

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. M. Dorodnyi, T. A. Suslina, “Homogenization of a Nonstationary Model Equation of Electrodynamics”, Math. Notes, 102:5 (2017), 645–663  mathnet  crossref  crossref  mathscinet  isi  elib
    2. M. A. Dorodnyi, T. A. Suslina, “Spectral approach to homogenization of hyperbolic equations with periodic coefficients”, J. Differential Equations, 264:12 (2018), 7463–7522  crossref  mathscinet  zmath  isi
    3. Yu. M. Meshkova, “Ob usrednenii periodicheskikh giperbolicheskikh sistem”, Matem. zametki, 105:6 (2019), 937–942  mathnet  crossref
  • Функциональный анализ и его приложения Functional Analysis and Its Applications
    Number of views:
    This page:260
    References:39
    First page:23

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019